Alert archive / Minnesota / Tornado Warnings in 2025
Tornado Warning 10, NWS La Crosse, WI
NWS La Crosse, WI issued this tornado warning at Jun 25, 2025, 5:10 PM CDT for Dodge County, Olmsted County, Minnesota. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2025, 5:10 PM CDT (22:10 UTC)
- Expired
- Jun 25, 2025, 5:29 PM CDT
- In force
- 19 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 0.0 in
Counties Dodge County, MN, Olmsted County, MN
The radar
The Minneapolis radar (KMPX), 108 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 2:59 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.2 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1352 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
966
WFUS53 KARX 252210
TORARX
MNC039-109-252245-
/O.NEW.KARX.TO.W.0010.250625T2210Z-250625T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service La Crosse WI
510 PM CDT Wed Jun 25 2025
The National Weather Service in La Crosse has issued a
* Tornado Warning for...
Northwestern Olmsted County in southeastern Minnesota...
Central Dodge County in southeastern Minnesota...
* Until 545 PM CDT.
* At 509 PM CDT, a confirmed tornado was located near Dodge Center,
moving east at 35 mph.
HAZARD...Damaging tornado.
SOURCE...Law enforcement confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* The tornado will be near...
Dodge Center, Mantorville, and Kasson around 515 PM CDT.
Byron around 520 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Danesville, Highway 57 And 570th Street, County Roads 6 And 15, Salem
Corners, County Roads 5 And 6, Wasioja, and Highway 56 And County 6.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 4404 9304 4419 9263 4395 9259 4386 9305
TIME...MOT...LOC 2209Z 253DEG 32KT 4402 9288
TORNADO...OBSERVED
MAX HAIL SIZE...0.00 IN
$$
Naylor2 follow-up statements
376
WWUS53 KARX 252221
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
521 PM CDT Wed Jun 25 2025
MNC039-109-252245-
/O.CON.KARX.TO.W.0010.000000T0000Z-250625T2245Z/
Olmsted MN-Dodge MN-
521 PM CDT Wed Jun 25 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR
NORTHWESTERN OLMSTED AND CENTRAL DODGE COUNTIES...
At 520 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Mantorville, moving northeast at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Byron around 525 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Danesville, Highway 57 And 570th Street, County Roads 6 And 15, Salem
Corners, County Roads 5 And 6, Wasioja, and Highway 56 And County 6.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4404 9304 4419 9263 4395 9259 4386 9305
TIME...MOT...LOC 2220Z 237DEG 45KT 4408 9272
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
Naylor285 WWUS53 KARX 252229 SVSARX Severe Weather Statement National Weather Service La Crosse WI 529 PM CDT Wed Jun 25 2025 MNC039-109-252239- /O.CAN.KARX.TO.W.0010.000000T0000Z-250625T2245Z/ Olmsted MN-Dodge MN- 529 PM CDT Wed Jun 25 2025 ...THE TORNADO WARNING FOR NORTHWESTERN OLMSTED AND CENTRAL DODGE COUNTIES IS CANCELLED... The storm which prompted the warning has weakened and moved out of the area. Therefore, the warning has been cancelled. A Tornado Watch remains in effect until 1000 PM CDT for southeastern Minnesota. && LAT...LON 4404 9304 4419 9263 4395 9259 4386 9305 TIME...MOT...LOC 2228Z 253DEG 32KT 4410 9265 $$ Rieck
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this tornado warning went out at Jun 25, 2:13 PM CDT, 2 hours 57 minutes earlier. Its key messages:
- Severe weather (damaging winds and possibly a few tornadoes) possible this afternoon evening, and maybe another round overnight.
- Heavy rain expected through tonight. Rainfall totals of 1-3 inches are expected with localized totals of 3-5 inches. Due to this a Flood Watch has been issued through 7 AM Thursday.
- River flood watches has been issued for several rivers and creeks in the area. Minor to moderate flooding is expected.
Area forecast discussion, Jun 25, 2:13 PM CDT, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
213 PM CDT Wed Jun 25 2025
.KEY MESSAGES...
- Severe weather (damaging winds and possibly a few tornadoes)
possible this afternoon evening, and maybe another round
overnight.
- Heavy rain expected through tonight. Rainfall totals of 1-3
inches are expected with localized totals of 3-5 inches. Due
to this a Flood Watch has been issued through 7 AM Thursday.
- River flood watches has been issued for several rivers and
creeks in the area. Minor to moderate flooding is expected.
&&
.DISCUSSION...
Issued at 213 PM CDT Wed Jun 25 2025
This afternoon and early evening
Visible satellite imagery early this afternoon is starting to show
some breaks in the clouds south of Interstate 90. As the afternoon
progresses, a differential heating area is expected to develop south
of Interstate 90 across northeast Iowa and southwest Wisconsin.
This will allow surface-based CAPES to climb into the 1-3K J/kg
range. The effective shear along the Interstate 90 corridor is
expected to climb to around 40 knots. This could potentially
result in some supercells. However, the most likely storm
structure will be organized/bowing clusters of storms capable of
damaging winds. A tornado or two cannot be ruled out. We have
been in coordination with the Storm Prediction Center about
extending the slight risk further east into southwest and
central Wisconsin.
With precipitable water values around 2.25 inches, warm-cloud depths
over 4 km, and moderate to strong 850 mb moisture advection into the
region through tonight, the showers and storms will be highly
efficient rain producers. The 25.12z HREF continues to suggest that
the area will see 1 to 3 inches of rain through tonight and the
localized probability-matched mean suggest the potential for 3 to 5
inches. Due to this, a Flood Watch for the risk of flash flooding
has been issued for this afternoon and tonight.
Late tonight and Thursday
A mesoscale complex will move out of Nebraska this evening and move
through areas south of Interstate 94 late tonight. This could
potentially result in another area of strong winds moving east
through the area. This will result in pushing a front south into
central Iowa and northern Illinois. This front will then move back
north as a warm front on Thursday. Overall, the best 850 mb moisture
transport is east of the area. As a result, there may be a brief
threat of damaging winds and heavy rain during the afternoon and by
early evening this threat should be east of the area.
&&
.AVIATION /18Z TAFS THROUGH 18Z THURSDAY/...
Issued at 1250 PM CDT Wed Jun 25 2025
A warm front will move north into the Interstate 94 corridor
early this afternoon. As this occurs, the IFR/MVFR ceilings
and visibility's south of this front will become VFR. This
should occur at the TAF sites within the next 2 hours. The
airmass south of this front will destabilize by mid afternoon,
this will result in several line segments moving east through
the area through early evening. The main severe weather threat
will be wet microbursts. There will a brief 3 to 4 hour break
and then another line of storms will move through the region
during the overnight.
&&
.HYDROLOGY...
Issued at 202 PM CDT Wed Jun 25 2025
With precipitable water values around 2.25 inches, warm-cloud depths
over 4 km, and moderate to strong 850 mb moisture advection into the
region through tonight, the showers and storms will be highly
efficient rain producers. The 25.12z HREF continues to suggest that
the area will see 1 to 3 inches of rain through tonight and the
localized probability-matched mean suggest the potential for 3 to 5
inches. Due to this, a Flood Watch for the potential of Flash
Flooding was issued earlier this morning. This watch is in effect
through 7 AM Thursday for all of southeast Minnesota, southwest and
central Wisconsin, and much of northeast Iowa.
River flood watches have been issued for portions of the Black
(minor to moderate flooding possible), Kickapoo (minor to moderate
flooding possible), and Yellow rivers (minor flooding possible) in
western Wisconsin, Cedar River at Charles City (potential for minor
flooding) in northeast Iowa, and Turtle Creek (potential for minor
flooding) in southeast Minnesota. These forecasts were based on 48-
hour rainfall forecasts.
&&
.CLIMATE...
Issued at 202 PM CDT Wed Jun 25 2025
La Crosse
Daily rainfall records
June 25 - 1.65 inches in 2010
June 26 - 2.77 inches in 2021
June rainfall record is 4.50 inches on June 18, 2011
Rochester
Daily rainfall records
June 25 - 4.18 inches in 1913 (3rd highest for JUne)
June 26 - 2.00 inches in 1941
June rainfall record is 4.90 inches on June 28, 2019
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Flood Watch through Thursday morning for WIZ017-029-032>034-
041>044-053>055.
MN...Flood Watch through Thursday morning for MNZ079-086>088-
094>096.
IA...Flood Watch through Thursday morning for IAZ008>011.
&&
DISCUSSION...Boyne
AVIATION...Boyne
HYDROLOGY...Boyne
CLIMATE...BoyneHazardous weather outlook, Jun 25, 3:54 AM CDT, 13 hours 16 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 354 AM CDT Wed Jun 25 2025 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-261300- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 354 AM CDT Wed Jun 25 2025 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight Periods of heavy rainfall and thunderstorms are expected this afternoon into tonight. Repeated heavy rainfall could lead to areas of flooding. Some strong to severe storms with damaging wind gusts are possible. An isolated weak tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Periods of heavy rainfall and thunderstorms are expected Thursday. Repeated heavy rainfall could lead to areas of flooding. Some storms could be strong to severe. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled.
In the hours before
Local storm report, Jun 25, 4:08 PM CDT, 1 hour 2 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
408 PM CDT Wed Jun 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM Tstm Wnd Gst 1 E Ostrander 43.61N 92.41W
06/25/2025 E58 MPH Fillmore MN Emergency Mngr
&&
APFSpecial weather statement, Jun 25, 4:24 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service La Crosse WI
424 PM CDT Wed Jun 25 2025
MNZ095-252200-
Fillmore MN-
424 PM CDT Wed Jun 25 2025
...THUNDERSTORMS IMPACTING FILLMORE COUNTY THROUGH 500 PM CDT...
At 422 PM CDT, Doppler radar was tracking strong thunderstorms,
occasionally producing funnels, along a line extending from near
Lanesboro to near Lime Springs. Movement was east at 40 mph.
HAZARD...Brief tornado possible and wind gusts up to 30 mph.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Strong thunderstorms will be near...
Preston and Lanesboro around 425 PM CDT.
Harmony around 430 PM CDT.
Canton around 435 PM CDT.
Rushford around 440 PM CDT.
Mabel around 450 PM CDT.
Other locations impacted by these storms include Forestville State
Park, Choice, York, Isinours, Hutton, Fillmore, Peterson, Rushford
Village, Whalan, and Pilot Mound.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM CDT for northeastern
Iowa...and southeastern Minnesota.
&&
LAT...LON 4384 9221 4384 9173 4350 9174 4350 9245
4351 9245
TIME...MOT...LOC 2122Z 259DEG 36KT 4374 9204 4351 9223
LANDSPOUT...OBSERVED
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
BaumgardtLocal storm report, Jun 25, 4:36 PM CDT, 34 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
436 PM CDT Wed Jun 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM Funnel Cloud 3 ENE Osage 43.30N 92.76W
06/25/2025 Mitchell IA Trained Spotter
&&
APFSpecial weather statement, Jun 25, 4:47 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service La Crosse WI
447 PM CDT Wed Jun 25 2025
IAZ008-009-252245-
Howard IA-Mitchell IA-
447 PM CDT Wed Jun 25 2025
...A STRONG THUNDERSTORM IN EASTERN MITCEHLL COUNTY...TRACKING INTO
NORTHERN HOWARD COUNTY THROUGH 545 PM CDT...
At 445 PM CDT, Doppler radar was tracking a strong thunderstorm
producing occasional funnels near Riceville, or 10 miles northeast
of Osage, moving east at 30 mph. No confirmed tornadoes have
occurred with this storm.
HAZARD...Brief tornadoes could occur and wind gusts up to 30 mph.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
This strong thunderstorm will be near...
Riceville around 450 PM CDT.
Lime Springs around 515 PM CDT.
Other locations impacted by this storm include Chester, Saratoga,
County Roads A 23 And V 58, County Roads T 54 And A 31, McIntire,
Hayden Prairie, and County V 10 And 40th Street.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM CDT for north central
and northeastern Iowa.
&&
LAT...LON 4340 9271 4350 9246 4350 9208 4345 9208
4330 9263
TIME...MOT...LOC 2145Z 247DEG 26KT 4336 9263
LANDSPOUT...OBSERVED
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
BaumgardtThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 11:03 AM CDT | Flood Watch | ARX | Dodge, Fillmore, Houston, Mower, Olmsted, Wabasha and 1 more | 12 hr |
| Jun 25, 11:33 AM CDT | River Flood Watch | ARX | Mower | 3 days |
| Jun 25, 3:47 PM CDT | Tornado Warning | ARX | Fillmore, Mower | 28 min |
| Jun 25, 4:24 PM CDT | Special Weather Statement | ARX | Fillmore | 36 min |
| Jun 25, 5:18 PM CDT | Severe Thunderstorm Warning | ARX | Fillmore, Houston | 42 min |
| Jun 25, 5:24 PM CDT | Tornado Warning | ARX | Fillmore, Houston | 36 min |
| Jun 25, 5:30 PM CDT | Severe Thunderstorm Warning | ARX | Dodge | 45 min |
| Jun 25, 5:50 PM CDT | Special Weather Statement | ARX | Olmsted | 55 min |
| Jun 25, 5:52 PM CDT | Severe Thunderstorm Warning | ARX | Houston | 38 min |
| Jun 25, 5:57 PM CDT | Tornado Warning | ARX | Winona | 21 min |
| Jun 25, 6:06 PM CDT | Tornado Warning | ARX | Houston | 24 min |
| Jun 25, 6:17 PM CDT | Special Weather Statement | ARX | Fillmore | 43 min |
| Jun 25, 6:36 PM CDT | Areal Flood Advisory | ARX | Houston | 114 min |
Nearby
Tornado Warnings in Minnesota, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.